Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 211, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 31, 2005, 2:06 PM CST for Kendall County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 31, 2005, 2:06 PM CST (20:06 UTC)
- Expired
- Oct 31, 2005, 2:45 PM CST
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 73 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 11:25 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 312006
SVREWX
TXC259-312045-
/O.NEW.KEWX.SV.W.0211.051031T2006Z-051031T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
206 PM CST MON OCT 31 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
KENDALL
* UNTIL 245 PM CST
* AT 200 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF WARING...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE SISTERDALE AND KENDALIA.
LAT...LON 3013 9885 2995 9888 2986 9858 2994 9845
3012 9857
$$3 follow-up statements
000
WWUS54 KEWX 312015
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
215 PM CST MON OCT 31 2005
TXC259-312045-
/O.CON.KEWX.SV.W.0211.000000T0000Z-051031T2045Z/
KENDALL TX-
215 PM CST MON OCT 31 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR KENDALL COUNTY...
AT 206 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SISTERDALE...OR ABOUT 10 MILES EAST OF COMFORT...MOVING
EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE KENDALIA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY
EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3013 9885 2995 9888 2986 9858 2994 9845
3012 9857
$$000
WWUS54 KEWX 312027
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
226 PM CST MON OCT 31 2005
TXC259-312045-
/O.CON.KEWX.SV.W.0211.000000T0000Z-051031T2045Z/
KENDALL TX-
226 PM CST MON OCT 31 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR KENDALL COUNTY...
AT 218 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR KENDALIA...OR ABOUT 11 MILES SOUTHWEST OF
BLANCO...MOVING EAST AT 45 MPH.
HAIL UP TO SEVEN EIGHTHS INCHES IN DIAMETER HAS BEEN REPORTED 3 MILES
NORTHEAST OF KENDALIA WITH THIS STORM. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY
EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3013 9885 2995 9888 2986 9858 2994 9845
3012 9857
$$000
WWUS54 KEWX 312041
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
241 PM CST MON OCT 31 2005
TXC259-312051-
/O.EXP.KEWX.SV.W.0211.000000T0000Z-051031T2045Z/
KENDALL TX-
241 PM CST MON OCT 31 2005
...THE SEVERE THUNDERSTORM WARNING FOR KENDALL COUNTY EXPIRES AT 245
PM CST...
THE SEVERE THUNDERSTORM HAS MOVED EAST INTO BLANCO COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY
EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3013 9885 2995 9888 2986 9858 2994 9845
3012 9857
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 10:33 AM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Oct 31, 10:33 AM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1033 AM CST MON OCT 31 2005 .UPDATE...COLD FRONT CURRENTLY JUST SOUTH OF A STEPHENVILLE..BROWNWOOD.. SAN ANGELO LINE MOVING SOUTHEAST ABOUT 20 KTS. SQUALL LINE CONTINUES TO DEVELOP SOUTHWEST ALONG THE FRONT. MID TO UPPER 60S DEWPOINTS ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS COMBINED WITH SOUTHERLY FLOW OF 10 TO 15 KTS WILL BE ENOUGH TO BUILD STORMS MORE TO THE SOUTHWEST ALONG THE FRONT AS IT ENTERS SOUTH CENTRAL TEXAS LATER THIS AFTERNOON. WILL MAINTAIN SEVERE POTENTIAL FOR THE AFTERNOON. CURRENT FORECAST ADVERTISES SCENARIO WELL SO NO UPDATE WILL BE ISSUED AT THE PRESENT TIME. && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 6 AM TUESDAY TO 6 PM TUESDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. && 02/13
Hazardous weather outlook, Oct 31, 5:41 AM CST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 541 AM CST MON OCT 31 2005 TXZ171>173-183>194-202>209-217>225-228-011145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 541 AM CST MON OCT 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL COMBINE TO PRODUCE SHOWERS THIS MORNING...AND A LINE OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS SOUTH CENTRAL TEXAS. LARGE HAIL IS POSSIBLE...BUT DAMAGING WINDS ARE THE MAIN THREAT. THE PRIMARY THREAT AREA IS ALONG AND NORTH OF INTERSTATE 10... INCLUDING THE AUSTIN AND SAN ANTONIO METRO AREAS. THE MOST LIKELY TIME FOR SEVERE STORMS TO OCCUR IS BETWEEN 2 AND 8 PM THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY NEED TO BE ACTIVATED THIS AFTERNOON.
In the hours before
Local storm report, Oct 31, 1:38 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
138 PM CST MON OCT 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM HAIL 5 W GEORGETOWN 30.65N 97.77W
10/31/2005 0.75 INCH WILLIAMSON TX TRAINED SPOTTER
2 EVENTS WITHIN MINUTES OF EACH OTHER
&&
RUNEWXLocal storm report, Oct 31, 1:57 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
157 PM CST MON OCT 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM HAIL 3 SW TAYLOR 30.54N 97.45W
10/31/2005 0.75 INCH WILLIAMSON TX TRAINED SPOTTER
1 TO 2 MINUTE DURATION
&&
RWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 12:09 PM CST | Severe Thunderstorm Warning | EWX | Llano | 51 min |
| Oct 31, 12:24 PM CST | Severe Thunderstorm Warning | EWX | Burnet | 21 min |
| Oct 31, 1:08 PM CST | Severe Thunderstorm Warning | EWX | Williamson | 22 min |
| Oct 31, 1:27 PM CST | Severe Thunderstorm Warning | EWX | Williamson | 48 min |
| Oct 31, 2:29 PM CST | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays | 46 min |
| Oct 31, 3:01 PM CST | Severe Thunderstorm Warning | EWX | Bastrop | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.